I had thick and fast growing hair until I started taking syntrhoid for an underactive thyroid. The doctor says the medicine is not to blame but it just seems too coincidental to me. But, I am losing most of my hair in the front part of my scalp and I feel these tiny pimple like bumps on my scalp. I do not have dandruff but am wondering if this could be something else. I take no other medications and I am 56 years old, female. MY Mother and Grandmother both had and have thinning hair but it is in the back and they were both on all sorts of heart and blood pressure medicine. My 58 year old sister and brother are having no hair problems. Any suggestions would be appreciated.
Patients with hypothyroidism tends to have hair loss, and hair loss is a known side effect of Synthroid. I would certainly take this up with your doctor. There are many other causes for female hair loss as well, such as stress, crash diets, oral contraceptive pills, beta blockers, coumadin, psoriasis, and inflammatory diseases.